MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number VNMC3434C182TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft was implanted in a patient in the endovascular treatment of a ulcer.  it was reported approximately 3 years post the index procedure follow up ct identified a type ia endoleak and aortic enlargement.  no cause was reported.  no additional clinical sequalae were provided and the patient will be monitored.
 
Additional Manufacturer Narrative
B5: additional information received: specific cause not discovered because patient declined any intervention on the endoleak or advanced imaging because the patient was ckd and refusing dialysis at the time.That has since changed as dialysis has started and it appears that the endoleak has likely stabilized.Analysis of ct's from approximately 1 year post tevar for aortic dissection revealed new enlargement of the excluded aorta at the inferior aspect of the proximal portion of the graft is concerning for a type 1a endoleak.Ct's from approximately 2 years post index procedure showed significant progression of size the excluded aorta at the inferior and lateral aspect of the proximal portion of the stent graft.These findings are consistent with a progressing type 1a endoleak.Ct's from approximately 3 years post index procedure showed unchanged position of the stent graft.No evidence of stent graft fracture.There was unchanged enlargement of the excluded thoracic aorta at the level of the inferior aspect of the proximal stent graft measuring 18mm and also unchanged size and extent of short segment descending aortic dissection just inferior to the stent graft.It was confirmed that the dissection was identified on pre index procedure ct on the same date of the index procedure where an acute type a aortic dissection with mostly thrombosed false lumen with the exception of a small segment in the proximal descending thoracic aorta with flow in the false lumen was identified.The dissection extends from the aortic root to the celiac trunk origin.Rupture in the proximal descending thoracic aorta with mediastinal hematoma tracking along the thoracic aorta and extending inferiorly to the level of the aortic hiatus.There is associated moderate volume of mediastinal hematoma involving the anterior mediastinum and tracking along the thoracic aorta which extends inferiorly to the aortic hiatus.The diagnosis pre implant was noted as pau with rupture.It was confirmed that no additional dissection has occurred.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key15291571
Report Number9612164-2022-03173
Device Sequence Number17926812
Product Code MIH
UDI-Device Identifier00763000101022
UDI-Public00763000101022
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2021
Device Model NumberVNMC3434C182TU
Device Catalogue NumberVNMC3434C182TU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2022
Supplement Date Received by Manufacturer09/02/2022
Initial Report FDA Received Date08/25/2022
Supplement Report FDA Received Date09/26/2022
Date Device Manufactured05/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age87 YR
Patient SexMale
Patient Weight104 KG